Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Found entrococci in semen. On levofloxain 500. Having mild burning sensation. Any advice?

User rating for this question
Good
Answered by

Urologist
Practicing since : 1998
Answered : 576 Questions
Question
I was tested to have entrococci in semen , the doctor gave levofloxain 500 for 6 weeks. Now, I have been taking it for more than 24days but with no improvement . I still have a mild burning sensation . What is your opinion and advice.
Posted Fri, 28 Dec 2012 in Men's Health
 
 
Answered by Dr. Rajiv goel 56 minutes later
Dear Sir,

I shall like to know what exactly your symptoms are. Do you feel burning only after ejaculation or even while urinating?

I shall also be keen to see your culture report. You have a feature to upload the reports by yourself at the right side of the query page, please utilize that, so that I can answer your queries better.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Follow-up: Found entrococci in semen. On levofloxain 500. Having mild burning sensation. Any advice? 2 hours later
My symptoms are feeling burning after some time of ejaculation and continues so but gradually become mild but in few days, especially after the doctor gave me omnic ocas 0.4 besides levofloxacin 500 mg once a day . I do not really the result of culture is uploaded or not. Any way the result was as follows : pus 18-20/HPF RBC 1-2 /HPF
Growth of entrococcus . Sensitive to Vancomycin , Gentamicin 200, Ciprofloxacin, Levofloxacin . This culture was for semen . I have no other symptoms. Only burning feeling most of the time. My urine culture was negative. PSA was normal. CT scan and ultra sound was also normal.
Now I am levofloxacin 500 for 24 days with no improvement at all. Awaiting your advice.
Please note that when I am urinating , there is no burning but mild burning later afterwards. Sometime I have some sort of pain on top of penis .
 
 
Answered by Dr. Rajiv goel 5 hours later
Dear sir,

You should see your urologist again and consider adding injection amikacin or gentamicin for 5 days in addition to levofloxacin.

Take care.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Follow-up: Found entrococci in semen. On levofloxain 500. Having mild burning sensation. Any advice? 5 hours later
Could you explain to me situation , and why levofloxacin is not working that well . And how long will it take to get better ? What your exact Rx.? How long I should continue with levofloxain ?
 
 
Answered by Dr. Rajiv goel 52 minutes later
Dear,

Thanks for the query.

You certainly have infection in the semen and the infections of semen are very difficult to eradiacte. The penetration of drugs is very minimal; hence, levofloxacin is not working very well.

You should add inj amikacin to levofloxacin; it shall improve the penetration of drug and better the response. It may take upto 6 weeks for you to see response.

Hope this answers your query.


All the best.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Follow-up: Found entrococci in semen. On levofloxain 500. Having mild burning sensation. Any advice? 52 minutes later
Is it possible to take any other medication apart off injections that would help besides levofloxacin . I am not that much keen to take injections. I prefer oral or tablets.
 
 
Answered by Dr. Rajiv goel 5 minutes later
Dear,

Unfortunately the current situation warrants use of injectable drugs. You will have to take the injections, there is no substitute here. Discuss with your current treating doctor/urologist and take the injections.

Hope this answers your query. Let me know if you have other concerns.
If all your queries are addressed, please close this discussion.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor